Facebook Pixel
EmpowHER Guest

Medications for peripheral neuropathy?

By Anonymous April 14, 2010 - 11:58am
Rate This

My fiance had very mild peripheral neuropathy for 8 years and had major lower back surgery. Following the surgery, he had an extreme flare up of PN and major pain in the bottom and top of seat. It's was 2. 5 years and finally after a lot of trial and error and using large doses of Neurontin and Tramadol he managed to get the situation down to a bearable situation so that he could function. He was then diagnosed with prostate cancer and the surgery that is performed is seed therapy. From the second day onward, the PN was getting worse and the Neurontin and Tramadol no longer worked. He was even taking Oxycodone which used to work. We believe that it was either the planting of the seeds or the radiation that is aggravating the neuropathy. The question that we have is -- is there anyone out there that has dealt with peripheral neuropathy that has used some other medications that has helped on a long-term basis? He also tried Lyrica but we were wondering if anyone used it without using a buffer?

Add a Comment6 Comments

After fusion surgery in 2005,I have tingling and am very sensitive in my lower legs and feet.I also suffer from loss of balance.I use no medication for fear of the after effects.I will take 1 tylenol to reduce the stiffness and soreness. on occasion.

October 19, 2011 - 11:37am
EmpowHER Guest

Since the peripheral nerves run from the brain and the spinal cord to the hands, arms, feet and legs, when they are damaged it leads to pain and numbness to these areas.
Peripheral neuropathy symptoms

March 22, 2011 - 2:35am
EmpowHER Guest

About six years ago I began treatment for a very aggressive prostate cancer, gleason nine, with no signs of mets. My treatment was 25 sessions of external beam radiation, followed by seed implants, concurrent with two years of hormone treatment. From the conclusion of the treatment, much to the surprise of the urlogist I had no measurable psa but I did begin to develop weakness in my legs, pains in my feet and toes, and a problem with balance at night. My primary care doctor and my podiatrist both think that I have mild peripheral neuropathy caused by the radiation. I have no intention to falling into the hands of the neurologists if I can avoid it but will be doing a pallative treatment. Anyone else have this experience with radiation. I received no warning of this from the team that treated me and a very relucant willingness to even acknowledge this as a problem.

April 15, 2010 - 8:55am
(reply to Anonymous)


I'm so sorry you're dealing with peripheral neuropathy caused by the radiation treatments you had to have. In addition to writing here, you may also be interested in these forums of patients who have experienced the same thing:



April 16, 2010 - 9:39am
HERWriter Guide

Anon - I located a list of drugs associated with Peripheral Neuropathy treatment which you may find helpful. http://www.drugs.com/condition/peripheral-neuropathy.html
Good luck, Pat

April 14, 2010 - 6:06pm
EmpowHER Guest

I have had Newuropathy for 8 years, feet and hands. Lyrica caused edema and I stopped using it. Neurontin does nothing for me. I also took Cymbalta for many months with no abatement.

James Prigoff
Sacramento, CA 95825

April 14, 2010 - 4:48pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Peripheral Neuropathy

Get Email Updates

Peripheral Neuropathy Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!